Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 426, NWS Jackson, MS

June 8, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2011, 12:57 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 12:57 PM CDT (17:57 UTC)
Expired
Jun 8, 2011, 1:45 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 109 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:10 PM CDTHAIL 12 S Brooklyn, MSDIME TO QUARTER SIZED HAIL AROUND THE ASHE NURSERY AND SAM BOYTE RD AREA.
Jun 8, 1:21 PM CDTTSTM WND DMG1 Nnw Brooklyn, MSA FEW TREES DOWN ALONG MCCARDLE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS54 KJAN 081757
SVRJAN
MSC035-073-081845-
/O.NEW.KJAN.SV.W.0426.110608T1757Z-110608T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 145 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAXIE MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKLYN...MCLAURIN...ROCK HILL...PURVIS AND LUMBERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3100 8948 3118 8946 3126 8914 3122 8913
      3102 8914 3100 8913 3091 8913 3091 8933
TIME...MOT...LOC 1757Z 156DEG 8KT 3099 8917

$$

JC
2 follow-up statements
595 
WWUS54 KJAN 081813
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT WED JUN 8 2011

MSC035-073-081845-
/O.CON.KJAN.SV.W.0426.000000T0000Z-110608T1845Z/
FORREST MS-LAMAR MS-
113 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES...

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROOKLYN MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUMBERTON...MCLAURIN...ROCK HILL AND PURVIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3100 8948 3118 8946 3126 8914 3122 8913
      3102 8914 3100 8913 3091 8913 3091 8933
TIME...MOT...LOC 1813Z 155DEG 10KT 3103 8919

$$

JC
158 
WWUS54 KJAN 081836
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT WED JUN 8 2011

MSC035-073-081845-
/O.CON.KJAN.SV.W.0426.000000T0000Z-110608T1845Z/
FORREST MS-LAMAR MS-
136 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN LAMAR AND CENTRAL FORREST COUNTIES...

AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROOKLYN MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LUMBERTON...MCLAURIN...ROCK HILL AND PURVIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3101 8932 3101 8941 3099 8943 3099 8945
      3099 8946 3100 8948 3118 8946 3126 8914
      3122 8913 3120 8913 3102 8914
TIME...MOT...LOC 1836Z 155DEG 10KT 3109 8922

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:30 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 8, 10:30 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED JUN 8 2011

.UPDATE...GOT OFF TO ONLY A SLIGHTLY COOLER START THAN YESTERDAY
MORNING BUT TEMPERATURES ARE RUNNING MUCH COOLER THAN YESTERDAY AT
10AM. GREENVILLE AND JACKSON WERE BOTH 10 DEGREES COOLER AT 10AM
WITH MOST OTHER SITES AROUND 5 DEGREES COOLER. LOOKING AT THE JAN
SOUNDING THIS WILL LIKELY LEAD TO A LATER START TO CLOUD DEVELOPMENT
TODAY. VISIBLE SATELLITE IMAGERY SHOWED A FEW CLOUDS OVER NORTHEAST
LOUISIANA ASSOCIATED WITH AN MCV THAT IS EXPECTED TO SHIFT WEST THIS
AFTERNOON. ELSEWHERE CLOUDS AND A FEW STORMS WERE NOTED SOUTH OF
PENSACOLA ASSOCIATED WITH ANOTHER WEAK WAVE THAT THE MODELS TRACK
WEST THIS AFTERNOON AND THEN SOUTHWEST THIS EVENING. THIS WAVE MAY
HELP INITIATE CONVECTION OVER OUR SOUTHEAST THIS AFTERNOON. LOCAL
WET MICROBURST CHECKLIST CAME IN WITH LOWER CHANCES TODAY THAN
YESTERDAY FOR MICROBURSTS BUT...ANY STORM THAT DEVELOPS THIS
AFTERNOON WILL AGAIN HAVE A CHANCE OF PRODUCING GUSTS TO 60 MPH AND
QUARTER SIZED HAIL THIS AFTERNOON AND EVENING. INITIATION MAY OCCUR
OVER OUR SOUTHEAST AGAIN BUT HIGH RES MODELS ARE SHOWING GREATEST
COVERAGE TODAY OVER OUR SOUTHWEST WHERE THE HIGHEST POPS ARE
CURRENTLY FORECAST. LOWEST CHANCES FOR RAIN WILL CONTINUE IN OUR
NORTHEAST. /22/

&&

.AVIATION...VFR CONDITIONS PREVAILING THIS MORNING WITH SKC AND
PERHAPS SOME HZ IN SPOTS. BROKEN CUMULUS 4-6K FEET BY 17-23Z WILL BE
ACCOMPANIED BY INCREASING CONVECTION DEVELOPING WITH THE NWD MOVING
SEA BREEZE FROM THE COAST AFTER 17Z. THERE COULD BE SCATTERED TSRA
COVERAGE 4-7PM BUT SHOULD NOT BE AS NUMEROUS AS TUESDAY. ANY STORMS
COULD EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING
AREAS W OF HIGHWAY 49 UNTIL SUNSET. VFR SHOULD AGAIN DOMINATE FOR
THURSDAY AND THE FOLLOWING DAYS./28/40/

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT WED JUN 8 2011/

..ONE MORE DAY FOR BETTER RAIN CHANCES THEN DRIER AGAIN...

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...WELCOME RAINS COVERED
MUCH OF CENTRAL AND SRN MS INTO PORTIONS OF NERN LA ON TUESDAY AS
THE SEA BREEZE WAS ASSISTED BY THE WWD MOVING MCV ACROSS THE REGION.
MANY LOCATIONS RECEIVED ONE HALF TO ONE INCH WITH HEAVIER SPOTS UP
TO TWO INCHES GENERALLY S OF I-20 WHERE BOUNDARY INTERACTIONS WERE
MORE ROBUST. EARLY THIS MORNING...PWATS OF 1.6-1.9 INCHES WERE
POSITIONED ALONG THE UPPER LEVEL SHEAR AXIS ASSOCIATED WITH THE TUTT
CENTER NEAR THE MOUTH OF THE MS RIVER. FESTERING STORMS IN THE
COASTAL WATERS WERE EDGING NWWD HOWEVER...THE TUTT WILL BE CREEPING
EWD LATER TODAY AS THE UPPER LEVEL SHEAR AXIS PIVOTS WWD AND THEN
SWD BASED ON THE LATEST WATER VAPOR SATELLITE IMAGERY. WHILE ABOVE
NORMAL TEMPS WILL PERSIST...A FINAL DAY FOR SCATTERED TO NUMEROUS
AFTERNOON/EVENING TSRA SHOULD BE SEEN FOR ABOUT OUR SWRN 2/3 OF THE
CWFA STARTING 18-21Z AS THE SEA BREEZE PROGRESSES NWD.

AGAIN TODAY...ADDED CLOUD COVER SHOULD RESULT IN A RATHER SHORT
DURATION OF THE HOTTEST HIGH TEMPERATURES THAT GET KNOCKED DOWN BY
RAIN-COOLING STORMS BY LATE AFTERNOON. SHRA/TSRA BUILD NWWD GOING
THROUGH THE EARLY EVENING SO THAT HIGHEST RAIN CHANCES ALONG THE MS
RIVER COUNTIES/PARISHES 21Z-01Z. K INDEXES REACH 41 AS THE BEST
INSTABILITY AXIS GENERALLY W OF A HIGHWAY 49 AXIS UNTIL THE SUN
SETS. MORE TSRA BOUNDARY COLLISIONS SHOULD PRODUCE GUSTY WINDS AND
MICROBURST POTENTIAL WITH INVERTED-V SOUNDING PROFILES COMMON.
ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60MPH...FROM 20Z-01Z AS OUR LAST BEST RAIN CHANCES FOR THE WEEK
OCCUR. KEPT THE HIGHEST POPS IN THE 40-60 PERCENT RANGE FOR NOW
WHERE QUICK 1-2 INCH RAINS MOST PROBABLE ROUGHLY KHEZ-KTVR LOCATIONS.

SLOWLY DECREASING MOISTURE AXIS ON THURSDAY APPEARS TO LINGER OVER
THE WRN CWFA INCLUDING NERN LA/SERN AR BUT THE WEAKENING MID-UPPER
SHEAR AXIS PULLS SEWD AWAY FROM THE COAST. THE TUTT CIRCULATION
TURNS EWD INTO THE NERN GULF OF MEXICO AND RESULTS IN A WEAKER
OVERALL SEA BREEZE SET UP. WE SHOULD SEE AT LEAST ISOLATED DIURNALLY
DRIVEN SHRA/TSRA BUT DRYING TREND COULD LAST FOR SEVERAL ADDITIONAL
DAYS GOING FORWARD.

ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES HOLDING 96-100F
TODAY AND THURSDAY. OVERNIGHT LOWS DIPPING INTO THE U60S LIKELY AS
EFFECTIVE OVERNIGHT RECOVERY PERIODS EXPECTED EACH NIGHT. GENERALLY
STAYED CLOSE TO MAV MOS FOR HIGHS/LOWS BOTH DAYS. /40/

LONG TERM...FRIDAY THROUGH THE MIDDLE OF NEXT WEEK...OVERALL MODEL
CONSENSUS SUGGESTS A "DIRTY" RIDGE LYING ACROSS THE ARKLAMISS REGION
THROUGH MOST OF THE EXTENDED WITH THE STOUTER PORTION OF THE RIDGE
AND MORE-PRONOUNCED HEAT SHIFTED WEST TOWARD THE SOUTHERN PLAINS AND
ARKLATEX. WITH THE FORECAST LAST NIGHT I WAS VERY RELUCTANT TO
ACCEPT THE IDEA OF A PATTERN MORE CLOSELY RESEMBLING JUNE
CLIMATOLOGY HOLDING SWAY IN THE EXTENDED. TONIGHT I AM STILL A
LITTLE RELUCTANT TO DROP NOTIONS OF RETURNING DRYNESS AND EXTREME
HEAT TO MOST OF THE REGION. HOWEVER...GFS MODEL ENSEMBLE MEAN OUTPUT
AND OPERATIONAL EUROPEAN MODEL OUTPUT PRESENTS PRETTY STRONG
ARGUMENTS THAT I CANNOT IGNORE WITH THE LATEST LONG TERM FORECAST.

THUS...20 POPS WERE INCLUDED FOR MOST AFTERNOONS AND EARLY EVENINGS
IN THE EXTENDED OVER THE EASTERN THREE-QUARTERS TO TWO-THIRDS OF THE
CWA. HIGH TEMPERATURES WERE KEPT MAINLY IN THE MID 90S THROUGH THE
PERIOD...WITH ANY UPPER 90S MAINLY INCLUDED IN FAR WESTERN ZONES
WHERE POTENTIAL FOR DIURNAL CONVECTION SHOULD BE LESS. MEXMOS
(GFS-BASED) TEMPS WERE STILL RAISED AT LEAST A LITTLE IN MANY AREAS
THROUGHOUT THE EXTENDED...MAINLY IN AN EFFORT TO KEEP SOME
CONSISTENCY IN THE FORECAST. HOWEVER...ENSEMBLE GFS MEAN TEMPS ARE
MORE SOLIDLY IN THE LOWER 90S FOR MOST AREAS IN THE EXTENDED AND THE
OFFICIAL FORECAST TEMPS MAY HAVE TO BE TRENDED FURTHER DOWNWARD IF
MODELS CAN BE CONSISTENT WITH THEIR RESPECTIVE OUTPUTS FOR ANOTHER
DAY. MEXMOS POPS WERE NOT LOWERED AT ALL IN THE EXTENDED...BUT IN
FACT RAISED SOME PERIODS TO KEEP MATCH EARLIER MENTIONED
EXPECTATIONS.

PULSE CONVECTION THROUGHOUT THE EXTENDED MAY STILL BE VIGOROUS AT
TIMES CONSIDERING 500 MB TEMPS ARE NOT EXPECTED TO RISE MUCH ABOVE
-10 CELSIUS...THUS CONSISTENTLY DELIVERING STEEPISH LAPSE RATES.
MOISTURE SHOULD BECOME GRADUALLY DEEPER THROUGH THE EXTENDED IN MOST
AREAS...LOWERING MICROBURST POTENTIAL A LITTLE FROM THE RECENT
EXTREME VALUES...BUT THE POTENTIAL WILL BY NO MEANS BE ZERO. WILL
NOT BE MENTIONING THIS RISK IN THE HWO YET...BUT IT IS SOMETHING TO
KEEP IN MIND AT THIS POINT. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  69  94  69 /  47  20  19   4
MERIDIAN      95  65  95  65 /  25  11  13   7
VICKSBURG     94  68  93  67 /  56  20  22   3
HATTIESBURG   95  68  95  69 /  53  17  20   9
NATCHEZ       93  69  91  68 /  58  20  22   8
GREENVILLE    96  72  95  71 /  39  20  22   3
GREENWOOD     95  69  95  69 /  31  17  16   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40/BB
Hazardous weather outlook, Jun 8, 4:51 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
451 AM CDT WED JUN 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-
091000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
451 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND ACROSS SOUTH AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG AND SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS UP
TO 60 MPH AND QUARTER-SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND
SOUTH OF A LINE EXTENDING FROM FOUNTAIN HILL ARKANSAS TO CANTON
MISSISSIPPI TO MERIDIAN THIS AFTERNOON AND EARLY EVENING. PONDING OF
WATER ON ROADWAYS AND IN LOW-LYING AREAS FROM HEAVY RAINFALL WILL
ALSO BE POSSIBLE. THE MAIN TIME FRAME FOR THESE STORMS WILL BE
BETWEEN 1PM TO 9PM AS DAYTIME HEATING COMBINES WITH A VERY MOIST
UNSTABLE AIRMASS. THE STORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.

MSZ018-019-025>039-044>046-091000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
451 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED STRONG OR SEVERE THUNDERSTORM CAPABLE OF DAMAGING WINDS
OF 50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE BETWEEN 2PM
TO 8PM THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH
A VERY MOIST UNSTABLE AIRMASS TO PRODUCE THE STORMS WHICH SHOULD
DISSIPATE SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Local storm report, Jun 8, 11:11 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             2 NW GOODWILL           32.80N 91.58W
06/07/2011  E1.00 INCH       MOREHOUSE          LA   PUBLIC

            HAILED FOR 10-15 MINUTES.

&&

CME
Local storm report, Jun 8, 11:35 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     5 W INVERNESS           33.35N 90.68W
06/07/2011                   SUNFLOWER          MS   PUBLIC

            SHINGLES WERE PEALED OFF A ROOF AND LAWN FURNITURE WAS
            BLOWN ACROSS THE YARD...DIME HAIL ALSO OCCURRED.

&&

CME
Special weather statement, Jun 8, 11:39 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT WED JUN 8 2011

MSZ051-057-081720-
JASPER MS-NEWTON MS-
1139 AM CDT WED JUN 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF ROSE HILL AT
1139 AM CDT...MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN SOUTHEASTERN NEWTON AND NORTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3214 8910 3237 8920 3242 8894 3214 8891
TIME...MOT...LOC 1639Z 168DEG 11KT 3220 8903

JC
Local storm report, Jun 8, 11:53 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             3 ESE COLLINS           31.62N 89.51W
06/07/2011  E1.00 INCH       COVINGTON          MS   PUBLIC

            ON MCCARTY LN

&&

CME
Local storm report, Jun 8, 12:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1226 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 WNW PRENTISS          31.62N 89.92W
06/07/2011  E1.00 INCH       JEFFERSON DAVIS    MS   PUBLIC

            ALONG OAK GROVE RD

&&

CME
Special weather statement, Jun 8, 12:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CDT WED JUN 8 2011

MSZ073-074-081815-
FORREST MS-LAMAR MS-
1232 PM CDT WED JUN 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF MAXIE AT 1232 PM
CDT...MOVING NORTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3092 8934 3100 8934 3101 8935 3101 8942
      3114 8953 3120 8914 3116 8913 3102 8914
      3100 8913 3092 8913 3091 8914 3091 8933
TIME...MOT...LOC 1732Z 150DEG 16KT 3089 8919

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:04 PM CDTSpecial Weather StatementJANNewton31 min
Jun 7, 7:50 PM CDTSevere Thunderstorm WarningJANSunflower, Washington40 min
Jun 8, 11:39 AM CDTSpecial Weather StatementJANNewton41 min
Jun 8, 12:32 PM CDTSpecial Weather StatementJANForrest43 min
Jun 8, 1:25 PM CDTSpecial Weather StatementJANNeshoba30 min
Jun 8, 2:20 PM CDTSpecial Weather StatementJANMarion20 min
Jun 8, 2:24 PM CDTSpecial Weather StatementJANForrest21 min
Jun 8, 2:32 PM CDTSpecial Weather StatementJANClarke18 min
Jun 8, 2:51 PM CDTSpecial Weather StatementJANMarion29 min
Jun 8, 3:11 PM CDTSpecial Weather StatementJANClarke29 min
Jun 8, 3:16 PM CDTSpecial Weather StatementJANJefferson Davis29 min
Jun 8, 3:22 PM CDTSevere Thunderstorm WarningJANClarke, Jasper53 min
Jun 8, 3:39 PM CDTSpecial Weather StatementJANLauderdale31 min
Jun 8, 3:43 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale47 min
Jun 8, 3:51 PM CDTSevere Thunderstorm WarningJANJasper39 min
Jun 8, 4:00 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith45 min
Jun 8, 4:17 PM CDTSpecial Weather StatementJANSmith28 min
Jun 8, 4:19 PM CDTSevere Thunderstorm WarningJANSimpson, Smith30 min
Jun 8, 4:21 PM CDTSpecial Weather StatementJANScott29 min
Jun 8, 4:27 PM CDTSevere Thunderstorm WarningJANLauderdale48 min
Jun 8, 4:35 PM CDTSevere Thunderstorm WarningJANScott40 min
Jun 8, 4:45 PM CDTSpecial Weather StatementJANClarke30 min
Jun 8, 4:48 PM CDTSpecial Weather StatementJANKemper32 min
Jun 8, 4:56 PM CDTSevere Thunderstorm WarningJANKemper49 min
Jun 8, 5:12 PM CDTSpecial Weather StatementJANRankin28 min
Jun 8, 5:36 PM CDTSpecial Weather StatementJANRankin29 min
Jun 8, 5:47 PM CDTSevere Thunderstorm WarningJANFranklin15 min
Jun 8, 5:52 PM CDTSpecial Weather StatementJANNoxubee33 min
Jun 8, 5:54 PM CDTSevere Thunderstorm WarningJANNoxubee51 min
Jun 8, 6:00 PM CDTSpecial Weather StatementJANCopiah30 min
Jun 8, 6:05 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson28 min
Jun 8, 6:09 PM CDTSpecial Weather StatementJANLowndes31 min
Jun 8, 6:31 PM CDTSpecial Weather StatementJANJefferson29 min
Jun 8, 6:36 PM CDTSpecial Weather StatementJANMadison29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.